MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number CB96570-017
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows the red hemostasis cap is loose on the device.The red hemostasis cap and the 3/8 inch connector were measured against the specification.Red hemostasis cap - circled id was measured using an ogp to be 0.389 inches, the specification, 06565 has the id to be 0.360 to.0390 inches.Note: the outer id was measured to be 0.479 inches, there is a large taper causing the cap to be loose.There is no specification for this location.3/8 inch connector - first and second barb od were measured using an ogp to be 0.453 and 0.472 inches, the specification, 07837 has the od's to be 0.455 and 0.479 inches and are identified as typical and are not a critical dimension.Reason for return was confirmed.Conclusion: medtronic received information that prior to use, the customer reported that two bio-medicus 17fr cannulae were opened, but the red caps were very loose.After evaluation this complaint was determined to be a design-related issue.Review of the device history record was not performed as this was not related to a manufacturing issue.Assessment against the medtronic risk management file dfmeca document indicates that the current risk zone does not exceed the risk zone predicted in the product dfmeca.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use, the customer reported that two bio-medicus 17fr cannulae were opened, but the red caps were very loose.A third cannula was opened and the red cap seemed to ¿seal¿ as usual.There was no patient involvement so no adverse effect occurred.

Brand Name
BIO-MEDICUS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17258328
Report Number9612164-2023-02994
Device Sequence Number12754112
Product Code DWF
UDI-Device Identifier00763000193362
UDI-Public00763000193362
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model NumberCB96570-017
Device Catalogue NumberCB96570-017
Device Lot Number221766214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown